Volume 20, issue 3 (2016)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
The metric geometry of the Hamming cube and applications

Florent Baudier, Daniel Freeman, Thomas Schlumprecht and András Zsák

Geometry & Topology 20 (2016) 1427–1444
Abstract

The Lipschitz geometry of segments of the infinite Hamming cube is studied. Tight estimates on the distortion necessary to embed the segments into spaces of continuous functions on countable compact metric spaces are given. As an application, the first nontrivial lower bounds on the C(K)–distortion of important classes of separable Banach spaces, where K is a countable compact space in the family {[0,ω],[0,ω 2],,[0,ω2],,[0,ωk n],,[0,ωω]} are obtained.

In memory of Luis Sánchez-González

Keywords
countable compact metric space, bi-Lipschitz embedding, $C(K)$ space
Mathematical Subject Classification 2010
Primary: 46B20, 46B80
Secondary: 46B85
References
Publication
Received: 21 March 2014
Revised: 31 May 2015
Accepted: 10 July 2015
Published: 4 July 2016
Proposed: Bruce Kleiner
Seconded: Tobias H Colding, Dmitri Burago
Authors
Florent Baudier
Department of Mathematics
Texas A&M University
College Station, TX 77843
USA
Institut de Mathématiques Jussieu-Paris Rive Gauche
Université Pierre et Marie Curie
75005 Paris
France
Daniel Freeman
Department of Mathematics and Computer Science
Saint Louis University
220 N. Grand Blvd.
St. Louis, MO 63103
USA
Thomas Schlumprecht
Department of Mathematics
Texas A&M University
College Station, TX 77843
USA
Faculty of Electrical Engineering
Czech Technical University in Prague
Zikova 4
166 27 Prague
Czech Republic
András Zsák
Peterhouse
University of Cambridge
Cambridge CB2 1RD
UK